Economics at your fingertips  

On the multiplicity of monetary equilibria: Green-Zhou meets Lagos-Wright

Kasie Jean, Stanislav Rabinovich () and Randall Wright ()

Journal of Economic Theory, 2010, vol. 145, issue 1, 392-401

Abstract: Green and Zhou relax the assumption, made in early search-based models of monetary exchange, of indivisible money. Their paper and various extensions make much technical progress, and derive some interesting substantive results. In particular, they show there is an indeterminacy of steady-state monetary equilibria. We reconsider this result in the framework of Lagos and Wright, which is more tractable. We show that a similar multiplicity arises, and is much easier to derive and understand. We also compare the results to those in related nonmonetary models, and discuss how they depend on details, including the number of agents and the timing.

Keywords: Money; Search; Indeterminacy; Multiplicity (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (25) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-11-24
Handle: RePEc:eee:jetheo:v:145:y:2010:i:1:p:392-401